It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Women's Health Message Board


Women's Health Board Index


Hi, wanted to put my two cents in as well. Im 41. About 2 years ago, I started getting horrible PMS symptoms, heavy HEAVY periods and everything went haywire. Strange, especially since im on the pill....
I also have MS (Multiple Scerlosis) but my docs all think that its perimenopause that is causing this.
Heres the real kicker: thursday, im going thru something called NovaSure ablation along with getting my tubes tied...no more periods, no more birth control worries and OH Gosh, did I mention how scared I am?! Im a nervous wreck about the surgery...
But, overall, I think it will solve my problems....I have to get off the hormones, I cant stand these heavy periods- Im even bleeding when I shouldnt be while on my regular pills, not the ones where I should be geting my period...so, this has to help. I pray it helps!
But you have my sympathies!! Its horrible going thru this.
I too, had the tests, the scans, the ultrasounds, everything. ALthough they found one small fibroid, it appears to have dissappeared on its own, without rupturing or having it removed...there are no answers, only surgery, or time!
Dear MSNik,

I saw your post and wanted to give you my experience with heavier bleeding and breakthrough bleeding while on the pill.

I was on the pill for about 20 years continuously and never had a problem. My periods were light and always on time. At around the age of 40 I started to get heavier periods with cramping at the beginning and at the end. I also began to have mid cycle spotting and on my 41st birthday I had an episode of extremely heavy bleeding mid cycle, which included large clots. This scared the heck out of me and I went to see my doctor. I told him how I had always been regular to the day and that I had never experienced irregular bleeding while on the pill. He did not seem at all worried and told me that endometrial atrophy is quite common with women who have been on the pill continuously for a very long time. What the heck is that, I asked ? There is nothing on the pill insert about this. Well it seems that women who take the pill are more prone to having their endometrial wall thinned out so much that the veins along the uterine wall become more fragile and start to bleed more easily. Keep in mind that a thin wall also protects against uterine cancer. This atrophy is completely reversible if one goes off the pill. In my case, going off the pill not only restored my periods like clockwork, but my periods became lighter than when I was on the pill AND no more cramping, AT ALL ! And here I was thinking that the pill was minimizing my menstrual symptoms while instead it was making them worse. I should mention that I also had an endometrial biopsy to make sure there was nothing more serious going on and I also had an ultrasound which, unfortunately, brought up another issue, a 7.5 cm ovarian simple fluid filled cyst on my left ovary. This is being monitored but after two months, it had remained exactly the same so we suspect that it is a serous cyst and not a normal functional cyst. As long as it does not get bigger or change, I will continue to keep an eye on it.

I imagine that before deciding on the endometrial ablation, your doctor did an ultrasound and found a thickened endometrium ? This is normally when abnormal bleeding is solved with ablation or a D & C. If your endometrial stripe was less than 1 cm then perhaps simply going off the pill will solve the problem, as it did with me. The ultrasound showed my endometrial wall to be only 3 mm thick so it was quite thin.

Anyway, I hope this has helped you perhaps. Take care and don't worry about the surgery. I believe that this is very short day surgery that you are having and that you'll be home and back to life in no time at all. All the best.





All times are GMT -7. The time now is 11:19 PM.





Site owned and operated by HealthBoards.comô
© 1998-2018 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!